Alert archive / South Dakota / Wind Advisories in 2014
Wind Advisory 30, NWS Aberdeen, SD
NWS Aberdeen, SD issued this wind advisory at Nov 4, 2014, 3:23 PM CST for 23 counties in South Dakota. It took effect at Nov 5, 2014, 10:00 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Nov 4, 2014, 3:23 PM CST (21:23 UTC)
- In effect from
- Nov 5, 2014, 10:00 AM CST
- Expired
- Nov 5, 2014, 5:36 PM CST
- In force
- 8 hr
- Issued by
- NWS Aberdeen, SD
All 23 counties
Brown County, SD, Buffalo County, SD, Campbell County, SD, Clark County, SD, Codington County, SD, Corson County, SD, Day County, SD, Deuel County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Hamlin County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, McPherson County, SD, Potter County, SD, Spink County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD
The radar
The Aberdeen radar (KABR), 87 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 9.4 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1427 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
454 WWUS73 KABR 042123 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 323 PM CST TUE NOV 4 2014 ...STRONG NORTHWEST WINDS WEDNESDAY... .STRONG NORTHWEST WINDS WILL DEVELOP IN BEHIND A SURFACE LOW PRESSURE AREA TRACKING ACROSS THE REGION ON WEDNESDAY. SDZ033-045-048-050930- /O.NEW.KABR.WI.Y.0030.141105T1600Z-141106T0000Z/ STANLEY-JONES-LYMAN- INCLUDING THE CITIES OF...FORT PIERRE...MURDO...PRESHO 323 PM CST TUE NOV 4 2014 /223 PM MST TUE NOV 4 2014/ ...WIND ADVISORY IN EFFECT FROM 10 AM CST /9 AM MST/ TO 6 PM CST /5 PM MST/ WEDNESDAY... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM CST /9 AM MST/ TO 6 PM CST /5 PM MST/ WEDNESDAY. * TIMING...LATE WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON. * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS...IT MAY BE MORE DIFFICULT DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MOHR
3 follow-up statements
666 WWUS73 KABR 050914 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 314 AM CST WED NOV 5 2014 ...STRONG NORTHWEST WINDS TODAY... .A CLIPPER SYSTEM WILL MOVE FROM NORTHWEST TO SOUTHEAST ACROSS THE REGION TODAY. STRONG NORTHWEST WINDS ARE EXPECTED ON THE BACKSIDE OF THIS SYSTEM. SDZ006-011-018>020-022-023-052115- /O.EXB.KABR.WI.Y.0030.141105T1800Z-141106T0300Z/ BROWN-DAY-SPINK-CLARK-CODINGTON-HAMLIN-DEUEL- INCLUDING THE CITIES OF...ABERDEEN...WEBSTER...REDFIELD...CLARK... WATERTOWN...CASTLEWOOD...CLEAR LAKE 314 AM CST WED NOV 5 2014 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM CST THIS EVENING. * TIMING...AFTERNOON THROUGH LATE EVENING. * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS...IT MAY BE MORE DIFFICULT DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SDZ003>005-009-010-015>017-034>037-051-052115- /O.EXA.KABR.WI.Y.0030.141105T1600Z-141106T0000Z/ CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK- SULLY-HUGHES-HYDE-HAND-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON... ONIDA...PIERRE...HIGHMORE...MILLER...FORT THOMPSON 314 AM CST WED NOV 5 2014 /214 AM MST WED NOV 5 2014/ ...WIND ADVISORY IN EFFECT FROM 10 AM CST /9 AM MST/ THIS MORNING TO 6 PM CST /5 PM MST/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM CST /9 AM MST/ THIS MORNING TO 6 PM CST /5 PM MST/ THIS EVENING. * TIMING...LATE THIS MORNING THROUGH EARLY EVENING. * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS...IT MAY BE MORE DIFFICULT DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SDZ033-045-048-052115- /O.CON.KABR.WI.Y.0030.141105T1600Z-141106T0000Z/ STANLEY-JONES-LYMAN- INCLUDING THE CITIES OF...FORT PIERRE...MURDO...PRESHO 314 AM CST WED NOV 5 2014 /214 AM MST WED NOV 5 2014/ ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CST /9 AM MST/ THIS MORNING TO 6 PM CST /5 PM MST/ THIS EVENING... * TIMING...LATE THIS MORNING THROUGH EARLY EVENING. * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS TO 55 MPH. * IMPACTS...IT MAY BE MORE DIFFICULT DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SERR
577 WWUS73 KABR 051658 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1058 AM CST WED NOV 5 2014 ...STRONG NORTHWEST WINDS TODAY ACROSS CENTRAL SOUTH DAKOTA... .A CLIPPER SYSTEM WILL MOVE FROM NORTHWEST TO SOUTHEAST ACROSS THE REGION TODAY. STRONG NORTHWEST WINDS ARE EXPECTED ON THE BACKSIDE OF THIS SYSTEM. SDZ006-011-018>020-022-023-051800- /O.CAN.KABR.WI.Y.0030.141105T1800Z-141106T0300Z/ BROWN-DAY-SPINK-CLARK-CODINGTON-HAMLIN-DEUEL- INCLUDING THE CITIES OF...ABERDEEN...WEBSTER...REDFIELD...CLARK... WATERTOWN...CASTLEWOOD...CLEAR LAKE 1058 AM CST WED NOV 5 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND ADVISORY. BREEZY WINDS OF 15 TO 30 MPH ARE STILL POSSIBLE THIS AFTERNOON ACROSS EASTERN SOUTH DAKOTA...HOWEVER WINDS SPEEDS ARE NO LONGER EXPECTED TO REACH WIND ADVISORY CRITERIA. $$ SDZ003>005-009-010-015>017-033>037-045-048-051-060000- /O.CON.KABR.WI.Y.0030.000000T0000Z-141106T0000Z/ CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK- STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON... FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...MURDO... PRESHO...FORT THOMPSON 1058 AM CST WED NOV 5 2014 /958 AM MST WED NOV 5 2014/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... * TIMING...LATE THIS MORNING THROUGH EARLY EVENING. * WINDS...NORTHWEST 25 TO 40 MPH WITH HIGHER GUSTS POSSIBLE. * IMPACTS...IT MAY BE MORE DIFFICULT DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ PARKIN
718 WWUS73 KABR 052336 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 536 PM CST WED NOV 5 2014 SDZ003>005-009-010-015>017-033>037-045-048-051-060045- /O.CAN.KABR.WI.Y.0030.000000T0000Z-141106T0000Z/ CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK- STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON... FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...MURDO... PRESHO...FORT THOMPSON 536 PM CST WED NOV 5 2014 /436 PM MST WED NOV 5 2014/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND ADVISORY. WINDS SPEEDS HAVE FALLEN BELOW ADVISORY CRITERIA. GUSTY NORTHWEST WINDS WILL CONTINUE TO DIMINISH THROUGH THE EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Nov 4, 3:13 PM CST, 10 minutes earlier.
Area forecast discussion, Nov 4, 3:13 PM CST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
313 PM CST TUE NOV 4 2014
.SHORT TERM...TONIGHT THROUGH WEDNESDAY
SHORT WAVE TROUGH AND ITS ASSOCIATED SURFACE LOW PRESSURE AREA IN
SOUTHERN CANADA LATE THIS AFTERNOON WILL BE HEADING SOUTHEAST AND
ACROSS MUCH OF THE NORTHERN PLAINS THROUGH WEDNESDAY AFTERNOON.
THEREFORE...EXPECT MID LEVEL CLOUDS TO SPREAD OVER THE REGION FROM
THE NORTHWEST THROUGH THE NIGHT ALONG WITH LIGHT RAIN DEVELOPING.
ALL OF THE OPERATIONAL MODELS ALONG WITH THE HI-RES MODELS SHOW
WAA/DPVA/JET STREAK LIGHT RAIN MOVING INTO THE NORTHWEST CWA
TOWARDS MIDNIGHT AND THEN SPREADING EAST INTO WEDNESDAY MORNING.
THIS RAIN WILL SLOWLY DISSIPATE INTO EARLY WEDNESDAY EVENING
ACROSS THE FAR EASTERN CWA. OTHERWISE...LOW STRATUS CEILINGS AND
CAA WILL COME IN BEHIND THE SURFACE LOW PRESSURE AREA ALONG WITH
INCREASING NORTHWEST WINDS. EXPECT STRONG WINDS TO DEVELOP ACROSS
CENTRAL AND NORTH CENTRAL SD ON WEDNESDAY AND THEY MAY BE CLOSE
TO OR IN THE WIND ADVISORY RANGE. HIGHS WILL BE MOSTLY IN THE MID
40S TO THE LOWER 50S BY LATE WEDNESDAY AFTERNOON.
.MEDIUM RANGE...WEDNESDAY NIGHT THROUGH SATURDAY...MODERATE
CONFIDENCE DURING THE END OF THE WORK WEEK/START OF THE WEEKEND.
WE WILL SEE COLD ADVECTION TO START THE PERIOD OFF...BUT THAT
WILL BE SHORT LIVED. MOSTLY WE WILL BE TALKING DRY CONDITIONS
WITH THE ONLY CHANCE FOR MEASURABLE QPF ON FRIDAY. THIS IS
ASSOCIATED WITH THE LEFT EXIT REGION OF A WEAK JET...AND PROFILES
SHOW A SIGNIFICANT DRY LOW LEVEL AIRMASS WITH H85 TEMPERATURES
JUMPING TO BETWEEN +9 TO +12C. WESTERLY LOW LEVEL FLOW WILL ALSO
ENHANCE MIXING. WITH H85 WINDS UPWARDS OF 50KTS AND COLD
ADVECTION...WINDS LATE FRIDAY INTO SATURDAY WILL BE RATHER STRONG.
TEMPERATURES WILL STRUGGLE TO WARM AT ALL ON SATURDAY AS A RESULT.
.LONG RANGE...SUNDAY THROUGH TUESDAY...CONFIDENCE DROPS
DRAMATICALLY AS THE GFS/ECMWF DETERMINISTIC AND GEFS ENSEMBLES
DIVERGE SIGNIFICANTLY IN THEIR HANDLING OF A SURGE IN ARCTIC
AIR...ALONG WITH THE TIMING/TRACK/STRENGTH OF A CLIPPER SYSTEM.
THE GFS/GEFS DEPICTS A CLIPPER MOVING THROUGH LATE SUNDAY WELL
NORTH OF THE CWA. THIS KEEPS THE REGION IN A MILDER REGIME. THE
ECMWF...WITH A MORE SOUTHWARDS TRACK...AND WITH THE ARCTIC AIR
BEHIND THE FRIDAY SHORTWAVE ALREADY IN PLACE...AND A MORE DYNAMIC
SYSTEM OVER THE CWA...WOULD SUGGEST THE POTENTIAL EXISTS FOR
SNOW IN THE EASTERN DAKOTAS/WESTERN MINNESOTA. BOTH
MODELS...OUTSIDE OF THE 00Z ECMWF RUN...HAVE BEEN MORE OR LESS
CONSISTENT WITH THEIR PREVIOUS RUNS...WHICH LENDS TO THE LOWER
THEN NORMAL CONFIDENCE WITHIN THE EXTENDED RANGE FORECAST.
&&
.AVIATION...
18Z TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS
SOME SCT STRATUS CLOUDS ARE EXPECTED TO AFFECT ABR AND ATY THIS
AFTERNOON AS BREEZY WEST TO NORTHWEST WINDS DECREASE. OTHERWISE...A
SURFACE LOW PRESSURE AREA DROPPING IN FROM THE NORTHWEST WILL
SLIDE ACROSS THE REGION THROUGH WEDNESDAY MORNING. THIS WILL BRING
IN MID LEVEL CLOUDS WHICH WILL LOWER TO MVFR INTO WEDNESDAY
MORNING. ALSO...LIGHT RAIN IS EXPECTED TO DEVELOP TONIGHT AND
SPREAD SOUTHEAST INTO WEDNESDAY MORNING. EXPECT ALL LOCATIONS TO
BE AFFECTED EXCEPT FOR PIR AND THE VISIBILITIES SHOULD BE P6SM.
&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...WIND ADVISORY FROM 10 AM CST /9 AM MST/ TO 6 PM CST /5 PM MST/
WEDNESDAY FOR JONES-LYMAN-STANLEY.
MN...NONE.
&&
SHORT TERM...MOHR
LONG TERM...CONNELLY
AVIATION...MOHR
WEATHER.GOV/ABERDEENHazardous weather outlook, Nov 4, 3:40 AM CST, 11 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 340 AM CST TUE NOV 4 2014 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-050945- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 340 AM CST TUE NOV 4 2014 /240 AM MST TUE NOV 4 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG AND GUSTY NORTHWEST WINDS ARE EXPECTED ON THE BACKSIDE OF A CLIPPER SYSTEM WEDNESDAY. GUSTS UP TO 45 MPH ARE LIKELY. THESE WINDS COMBINED WITH PERSISTENT DRY FUELS WILL BE A FIRE WEATHER CONCERN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. SERR
Nearby
Wind Advisories in South Dakota, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.